Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 24, 2013, 4:19 AM MDT for El Paso County, Fremont County, Colorado. It took effect at May 24, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 4:19 AM MDT (10:19 UTC)
- In effect from
- May 24, 2013, 12:00 PM MDT
- Expired
- May 24, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS85 KPUB 241019 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 419 AM MDT FRI MAY 24 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS IS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING FOR FIRE ZONE 222...WHICH INCLUDES FREMONT COUNTY... ...A FIRE WEATHER WATCH FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING FOR FIRE ZONES 221...222 AND 225 THROUGH 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS TELLER AND EL PASO COUNTIES... COZ221-225>227-250230- /O.CAN.KPUB.FW.A.0009.130524T1800Z-130525T0200Z/ /O.NEW.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- 419 AM MDT FRI MAY 24 2013 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FOR FIRE WEATHER ZONES 221...225...226 AND 227... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR FIRE WEATHER ZONES 221...225...226 AND 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY HAS BEEN CANCELLED. * AFFECTED AREA...FIRE WEATHER ZONES 221...225...226 AND 227. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ222-250230- /O.UPG.KPUB.FW.A.0009.130524T1800Z-130525T0200Z/ /O.NEW.KPUB.FW.W.0014.130524T1800Z-130525T0200Z/ /O.NEW.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ FREMONT COUNTY- 419 AM MDT FRI MAY 24 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS FOR FIRE WEATHER ZONE 222... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS FOR FIRE WEATHER ZONE 222... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS ...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 222. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
839 WWUS85 KPUB 242048 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT FRI MAY 24 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS IS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE ZONES 222 AND 227...WHICH INCLUDES FREMONT AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN ISSUED FOR 11 AM TO 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS TELLER AND SOUTHERN EL PASO COUNTIES... COZ226-242200- /O.CAN.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ NORTHERN EL PASO COUNTY- 248 PM MDT FRI MAY 24 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 226... LATEST FUELS INFORMATION INDICATES THAT FUELS ACROSS NORTHERN EL PASO COUNTY ARE IN GREEN UP AND WILL NOT READILY CARRY FIRE. THEREFORE...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE WEATHER WATCH. $$ COZ222-251300- /O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ /O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/ FREMONT COUNTY- 248 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 222. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ227-251300- /O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ /O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ /O.EXA.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/ SOUTHERN EL PASO COUNTY- 248 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 227. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ221-225-251300- /O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ /O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE- 248 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
721 WWUS85 KPUB 250151 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MDT FRI MAY 24 2013 ...A RED FLAG WARNING WILL EXPIRE AT 8 PM TODAY FOR FIRE ZONES 222 AND 227...WHICH INCLUDES FREMONT AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN ISSUED FOR 11 AM TO 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS TELLER AND SOUTHERN EL PASO COUNTIES... COZ222-227-251800- /O.EXP.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/ /O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ FREMONT COUNTY-SOUTHERN EL PASO COUNTY- 751 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...FIRE WEATHER ZONES 222 AND 227. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ON SATURDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT SATURDAY AFTERNOON. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ221-225-251800- /O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE- 751 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 225... * AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 23, 11:12 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, May 23, 11:12 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1112 PM MDT THU MAY 23 2013 .UPDATE... ISSUED AT 841 PM MDT THU MAY 23 2013 UPDATED TO REFLECT LATEST OBSERVATIONAL DATA AND ADJUSTED POPS BASED ON LATEST HIGH RES MODELS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 244 PM MDT THU MAY 23 2013 ...SOME SEVERE POTENTIAL PARTS OF THE PLAINS NEXT 24 HOURS... COOL...STABLE AIRMASS HAS COVERED THE PLAINS MOST OF TODAY...KEEPING TEMPERATURES WELL BELOW AVERAGE. MEANWHILE...WINDY AND WARM TO THE WEST OF THE SOUTHERN FRONT RANGE. SOME ELEVATED CONVECTION BREAKING OUT ACROSS THE SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTOS AND SOUTHERN FOOTHILL AREAS...WITH MAYBE EVEN A CELL TRYING TO FORM ON THE SOUTHWEST BACA COUNTY BORDER. EXPECT THIS ACTIVITY TO CONTINUE AND INCREASE A BIT THIS EVENING. THEN...OVERNIGHT...MAINLY AFTER MIDNIGHT...STILL SOME ISOLATED TO SCATTERED SHOWERS POSSIBLE MOSTLY LIGHT STUFF...BUT COULD EVEN BE SOME EMBEDDED CONVECTION WHICH COULD DROP SOME HEAVIER PRECIPITATION ON A LOCAL BASIS. CONTINUED MAINLY DRY WEST OF THE SOUTHERN FRONT RANGE OVERNIGHT. ON FRIDAY...COULD BE SOME SEVERE STORMS OVER THE FAR SOUTHEAST PLAINS LATE IN THE DAY...GENERALLY AFTER 3 PM MDT. DRYLINE WILL BE OUT THERE SOMEWHERE...PROBABLY RUNNING SOUTHWEST TO NORTHEAST ACROSS BACA...PROWERS AND KIOWA COUNTIES. SHEAR IS LOW INITIALLY BUT EVENTUALLY CREEPS UP TO AROUND 40 OR 45 KNOTS ALONG THE KANSAS BORDER BY LATE IN THE DAY. SO...COULD BE A FEW SEVERE CELLS TO DEAL WITH. LARGE HAIL WOULD BE PRIMARY THREAT...BUT THERE IS MORE THAN ENOUGH CAPE...AND SUFFICIENT SHEAR...THAT A TORNADO CANNOT BE RULED OUT EITHER. OTHER CONCERN TOMORROW WILL BE THE FIRE DANGER. LOOKS LIKE WINDS...HUMIDITIES AND FUELS WILL ALL BE AT CRITICAL LEVELS TOMORROW AFTERNOON...SO HOISTED A FIRE WEATHER WATCH FOR THE ALL OF THE EASTERN MOUNTAINS...INCLUDING TELLER AND EL PASO COUNTIES. OUTDOOR BURNING OR ANY OTHER ACTIVITIES THAT COULD START A FIRE SHOULD BE SUSPENDED. LW .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 244 PM MDT THU MAY 23 2013 FRIDAY NIGHT AND SATURDAY...AN UPPER LOW WILL SPIN OVER THE PACIFIC NORTHWEST WHILE HIGH PRESSURE SITS OVER THE CENTRAL PLAINS. CONTINUED SOUTHWESTERLY FLOW WILL PERSIST ACROSS THE ROCKIES WITH WEAK EMBEDDED ENERGY. EXPECT THUNDERSTORM ACTIVITY TO BE ONGOING OVER THE FAR EASTERN PLAINS FRIDAY EVENING. INSTABILITY AND SHEAR WILL BE SUPPORTIVE OF AT LEAST STRONG AND POSSIBLY A COUPLE OF SEVERE STORMS THROUGH 9PM FRIDAY EVENING. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. EXPECT ALL ACTIVITY TO SHIFT EAST INTO WESTERN KANSAS THROUGH MIDNIGHT WITH DRY CONDITIONS INTO SATURDAY MORNING. THE MAIN FORECAST CHALLENGE FOR SATURDAY WILL BE THE POSITION OF THE DRYLINE WHICH WILL DETERMINE IF AND WHERE THUNDERSTORMS WILL DEVELOP. CURRENT SOLUTIONS HAVE THE DRYLINE SET UP FROM THE NORTHEAST CORNER OF KIOWA COUNTY...SOUTHWEST TO NEAR SPRINGFIELD. HAVE ISOLATED THUNDERSTORM ACTIVITY IN THE FORECAST EAST OF THIS LINE. GIVEN THE SHEAR AND INSTABILITY...THEY COULD BE STRONG TO SEVERE. THIS WILL NEED TO BE MONITORED SINCE ANY SHIFT IN THE DRYLINE COULD LEAD TO MORE WIDESPREAD COVERAGE ACROSS THE EASTERN PLAINS...OR NONE AT ALL. ON THE WEST SIDE OF THE DRYLINE EXPECT LOW HUMIDITY VALUES AND GUSTY SOUTHWESTERLY WINDS. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR THE WESTERN HALF OF THE CWA...AND ANY FIRE WEATHER HIGHLIGHTS WILL DEPEND ON FUEL STATUS. EXTREME CAUTION IS ADVISED OVER THIS AREA ON SATURDAY. BY SUNDAY THE LOW BEGINS TO BREAK DOWN WITH BROAD TROUGHING EXPECTED OVER THE WESTERN CONUS. THIS WILL ENHANCE SOUTHWESTERLY FLOW ALOFT ACROSS THE REGION AND FORCE THE RIDGE INTO THE MISSOURI VALLEY. THIS WILL HELP PUSH THE DRYLINE WELL INTO KANSAS FOR BOTH SUNDAY AND MONDAY HELPING TO MITIGATE ANY THUNDERSTORM CHANCES FOR SOUTHERN COLORADO. GUSTY SOUTHWESTERLY WINDS AND LOW HUMIDITY VALUES WILL KEEP DANGEROUS FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTHERN COLORADO. EXTREME CAUTION IS ADVISED FOR ANY OUTDOOR BURNING ACTIVITIES...INCLUDING BACKYARD GRILLING ON MEMORIAL DAY. TEMPERATURES WILL REMAIN WARM WITH UPPER 80S TO MID 90S FOR HIGHS ACROSS THE LOWER ELEVATIONS. THE UPPER TROUGH SHIFTS EAST TUESDAY INTO THURSDAY INTO COLORADO. THIS WILL BRING SLIGHTLY COOLER TEMPERATURES TO THE AREA WITH GENERALLY 80S THROUGH THE MIDDLE OF THE WEEK. THIS WILL ALSO BRING ENHANCED CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY TO THE MOUNTAIN AREAS...ESPECIALLY THE CONTINENTAL DIVIDE. MOZLEY && .AVIATION...ISSUED AT 1112 PM MDT THU MAY 23 2013 ISOLATED TSRA ARE EXPECTED TONIGHT...ESPECIALLY OVER SOUTHERN LOCATIONS SOUTH THROUGH SOUTHEAST OF KPUB. ALSO...OVERNIGHT AREAS OF AT LEAST MVFR STRATUS ARE STILL PROJECTED TO REDEVELOP IMPACTING BOTH THE KCOS AND KPUB TAF SITES UNTIL AROUND 15Z FRIDAY. TAF SITE KALS SHOULD EXPERIENCE VFR FROM TONIGHT INTO FRIDAY MORNING. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COZ221-222-225>227. &&
Hazardous weather outlook, May 23, 8:57 PM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 857 PM MDT THU MAY 23 2013 COZ058>089-093>099-250300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 857 PM MDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND OVER THE SOUTHEAST PLAINS...MAINLY SOUTH OF HIGHWAY 50 UNTIL LATE TONIGHT. IF STORMS DEVELOP...THE MAIN THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE DRYLINE IS EXPECTED TO SHIFT WESTWARD OVER THE EASTERN COLORADO PLAINS ON FRIDAY. THIS WILL LEAD TO A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS DEVELOPING LATE FRIDAY AFTERNOON. THE GREATEST THREAT FOR SEVERE WEATHER...INCLUDING DAMAGING WINDS AND LARGE HAIL...IS EXPECTED TO BE OVER BACA...PROWERS...AND EASTERN KIOWA COUNTIES IN THE LATE AFTERNOON AND EARLY EVENING. IN ADDITION TO THE SEVERE WEATHER THREAT ACROSS THE FAR SOUTHEAST PLAINS FRIDAY AFTERNOON AND EVENING...THERE WILL ALSO BE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN MOUNTAINS...TELLER AND EL PASO COUNTIES. OUTDOOR BURNING OR ANY OTHER ACTIVITIES THAT MIGHT ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. STORMS WILL BECOME MORE ISOLATED IN COVERAGE THROUGH THE HOLIDAY WEEKEND...AND WILL MAINLY DEVELOP OVER THE MOUNTAINS IN THE LATE AFTERNOON EACH DAY. GUSTY WINDS AND CLOUD TO GROUND LIGHTING WILL BE THE MAIN THREATS. INCREASED COVERAGE OF STORMS MAY OCCUR LATER NEXT WEEK AS A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST BEGINS TO MOVE THROUGH THE ROCKIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:19 AM MDT | Fire Weather Watch | PUB | Costilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more | 10 hr |
| May 24, 2:48 PM MDT | Red Flag Warning | PUB | Costilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.